Sunday, October 10, 2010

TOUGH COUPLE OF DAYS

I don't know if there is rhyme and reason with chemo, and if every treatment is similiar to the one before it, but if so, then days 3 and 4 are the really tough ones. I can not adequately describe the side effects of those days. Coming down off huge doses of steroids after not sleeping for 3 nights gave me a grave "downer," complete with feeling emotionally very low, exhausted, very jittery and as if I was in a bubble. My sensory systems were all impaired, probably due to the very real "chemo brain" that I was warned about. You can't focus and you can't track as well. Add that to the steroid jitters and queasiness, and you have a couple bad days.

I was so grateful Margie was here when I reached the moment of saying, "I can't do this." She held me while I cried through it and gave me a compassionate, loving, and firm "lecture" about how I AM already doing it, and set me back on my fragile path. Her support and love for the 3 days she was here was irreplaceable. I will never be able to thank her enough for all she did physically and emotionally for our family.

Day 5, today, has seen glimpses of improvement. The jitters are less, the 'bubble" is starting to weaken, and I have only had to take 1 nausea pill today. I am sleeping better too. Other than a case of constipation (which is an expected side effect and one that seemed so inconsequential the past few days that I wasn't even paying attention), I am fairing better today and if this upswing continues, I am counting on feeling more like "me" sometime this week. What a blessing that would be!!

I am grateful for no vomiting. SO grateful, you have no idea. Because vomiting means not eating, and not eating means lost weight, which I cannot afford. Never did I consider that in my lifetime I would have profound gratitude for not hurling!!!

D and S (who was home for 5 days and it was so great to be together) brought the Total Gym from downstairs to the living room for me so I can get on a good exercise program, and can watch TV or a movie while doing so. Yeah, it looks a bit like Curves in our living room and the thing is twice as big as it looked downstairs, BUT until a Christmas tree needs to come in, we will keep it up here.

My next "hurdle" will be blood counts, taken on the 19th. If the CBC shows plummeting levels, chemo could be delayed, which is never good. Please pray this week that my white and red blood cells are staying strong, multiplying, dancing, exploding with endurance and NOT being killed by the chemo!!  Thank you for the answered prayers for few side effects. They could have been so much worse! Though I have had some, I managed them and persevered through them, and THAT is the answered prayer!

2 comments:

Pipsylou said...

Margie is right. You ARE doing this. You're already doing it. But for the grace of God, right? YOU ARE DOING IT! A step at a time, a moment at a time.

Praying for no hurling...

You've no idea how often you are on my mind.

Julie said...

You are a WARRIOR! Doing battle against the devil and his cancer weapon. And YOU are victorious thru Him who HEALS! "Resist the devil and he'll flee from you." And we are all standing in agreement with you--in resistance to the devil,so he and all his nasty little side effects are FLEEING NOW in Jesus' mighty, powerful NAME!!